MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the implant of bard flat mesh (device 1).Per op notes, "direct right inguinal hernia was noted.A bard flat mesh (device 1) was placed into the floor of canal of inguinal canal superior to epigastric vessels and pubic tubercle using sutures." on (b)(6) 2018 - patient was diagnosed with left inguinal hernia thereby underwent laparoscopic repair with the implant of bard flat mesh (device 2).Per op notes, "a large defect was noted just medial to the internal ring.A bard flat mesh (device 2) was placed over the floor of inguinal canal and sutured." on (b)(6) 2019 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with the bard flat mesh (device 3).Per op notes, "the right-sided laparoscopic inguinal hernia repair was intact.On left, direct inguinal hernia was identified.A bard flat mesh (device 3) was placed in the abdomen within the preperitoneal space.A synthetic mesh was situated in place and peritoneum and closed overusing tacks." on (b)(6) 2019 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of ventralex st mesh (device 4) and implant of bard flat mesh (device 5).Per op notes, "a large hernia defect was encountered.A round ventralex st mesh (device 4) was placed to surrounding fascia and second piece of bard flat mesh (device 5) was placed over the mesh and secured using sutures." on (b)(6) 2020 - patient was diagnosed with incarcerated ventral hernia, recurrent left inguinal hernia thereby underwent robotic repair with the removal of meshes (device 2, 3, 4, 5) and implant of bard flat mesh (device 6).Per op notes, "a recurrent left hernia was identified, and the peritoneal flap was dissected free from the transversalis fascia and abdominal wall.The bard flat mesh (device 6) was used to cover the entire myopectineal orifice and direct, indirect, and femoral spaces completely.Several pieces of mesh (device 2, 3, 4, 5) was resected.On contralateral right side, no overt hernia was noted and prior mesh (device 1) was encountered.An incarcerated ventral hernia was noted in typical spigelian was closed with marlex mesh using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr for bard flat mesh (device 1) and emdrs were submitted to represent bard flat meshes (3 & 5) and ventralex st mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25358701
Report Number1213643-2026-00699
Device Sequence Number10729461
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)230228(10)HUCN1462
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number0112680
Device Lot NumberHUCN1462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale